Florida, 2014Flood and Heavy Rain in Florida, September 27 to 30, 2014
September 27 to 30, 2014 · NWS TBW · 22 events in 6 counties and zones
A stalled frontal boundary produced localized areas of heavy rain which caused minor flooding in low-lying areas as well as along some area rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary produced localized areas of heavy rain which caused minor flooding in low-lying areas as well as along some area rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 27, 2:26 AM EST, 5 hours 34 minutes earlier.
Area forecast discussion, Sep 27, 2:26 AM EST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
326 AM EDT SAT SEP 27 2014
.SHORT TERM (TODAY-SUNDAY)...
CURRENTLY AT THE SURFACE...THE TROUGH OF LOW PRESSURE APPEARS TO
STRETCH FROM NEAR BROOKSVILLE TO JUST SOUTH OF DAYTONA BEACH...WITH
ISOLATED TO SCATTERED SHOWERS SEEN IN RADAR IMAGERY ALONG THIS
FEATURE. INFRARED SATELLITE IMAGERY SHOWS WARMING CLOUD TOPS ACROSS
THE REGION...BUT PLENTY OF CONVECTIVE DEBRIS CLOUDINESS REMAINS IN
PLACE. THE MAIN SHORT TERM CONCERNS FOR TODAY REVOLVE AROUND POPS
AND THE POTENTIAL FOR ADDITIONAL FLOODING.
TODAY...
THE TROUGH OF LOW PRESSURE WILL LIFT STEADILY NORTHWESTWARD AND INTO
THE BIG BEND REGION BY THIS EVENING. MODEL GUIDANCE CONTINUES TO
SHOW A VERY MOISTURE RICH ENVIRONMENT REMAINING IN PLACE ACROSS THE
FORECAST AREA...WITH PRECIPITABLE WATER VALUES BETWEEN 2.25 AND 2.50
INCHES THROUGH THE DAY. THE MOISTURE RICH ENVIRONMENT IN COMBINATION
WITH DAYTIME HEATING SHOULD RESULT IN ANOTHER DAY WITH GOOD
SHOWER/THUNDERSTORM COVERAGE...AND WILL KEEP POPS IN THE 60-70
PERCENT RANGE. MOST OF THE CONVECTION ALLOWING MODELS SHOW A SLOW
START TO CONVECTION TODAY...AND THIS SEEMS REASONABLE GIVEN THE
CONVECTIVE DEBRIS CLOUD IN PLACE. WILL KEEP THE FORECAST RAIN FREE
IN THE MORNING...WITH ISOLATED TO SCATTERED SHOWER/THUNDERSTORM
DEVELOPMENT EXPECTED BETWEEN NOON AND 2 PM. AFTER 2 PM...COVERAGE
OF SHOWERS/STORMS SHOULD FILL IN QUICKLY WITH THE ACTIVITY
LINGERING THROUGH LATE AFTERNOON AND INTO THE EARLY EVENING HOURS.
GIVEN THE ABUNDANT MOISTURE IN PLACE ACROSS THE REGION...ANOTHER
DAY WITH LOCALLY HEAVY RAINFALL CAN BE EXPECTED IN SOME LOCATIONS.
WITH THE POTENTIAL FOR MORE HEAVY RAINS ALONG WITH RECENT HEAVY
RAINFALL RESULTING IN A REDUCTION IN RUN-OFF CAPACITY ACROSS THE
AREA...WILL KEEP THE FLOOD WATCH IN PLACE THROUGH THIS EVENING.
HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE UPPER 80S IN MOST
AREAS.
TONIGHT...
THE TROUGH OF LOW PRESSURE WILL CONTINUE TO LIFT NORTHWESTWARD
OVERNIGHT AND INTO THE PANHANDLE BY DAYBREAK SUNDAY. WITH PREVAILING
SOUTHEASTERLY BOUNDARY LAYER FLOW IN PLACE ACROSS THE ENTIRE
FORECAST AREA...WE SHOULD SEE SHOWERS/STORMS END IN THE EVENING WITH
ALL LAND AREAS SEEING RAIN FREE CONDITIONS BY MIDNIGHT. DRY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN
THE LOW TO MID 70S.
SUNDAY...
THE TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE WESTERN FLORIDA
PANHANDLE AND COASTAL ALABAMA/MISSISSIPPI THROUGH THE DAY...WELL
TO THE NORTHWEST OF THE LOCAL AREA. THE DEEPEST MOISTURE WILL
REMAIN CLOSE TO THIS FEATURE...WITH PRECIPITABLE WATER VALUES
FALLING TO BETWEEN 2.00 AND 2.25 INCHES ACROSS THE FORECAST AREA.
WITH THE DECREASE IN COLUMN MOISTURE...MORE SUNSHINE SHOULD BE
SEEN ACROSS THE AREA AND THIS WILL AID DESTABILIZATION. WITH
PLENTY OF MOISTURE REMAINING OVERHEAD ALONG WITH MORE INSTABILITY
DUE TO INCREASING INCOMING SOLAR RADIATION...WE STILL EXPECT
FAIRLY GOOD SHOWER/THUNDERSTORM COVERAGE ACROSS THE AREA WITH POPS
RANGING FROM 50-70 PERCENT WITH THE BEST CHANCES ALONG THE WEST
FLORIDA COAST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE UPPER 80S NORTH
TO AROUND 90 TO THE LOWER 90S CENTRAL AND SOUTH.
&&
.LONG TERM (SUNDAY NIGHT-SATURDAY)...
THE LONG TERM PERIOD KICKS OFF ON SUNDAY NIGHT WITH A SYSTEM SLOWLY
MOVING ACROSS THE SOUTHEASTERN UNITED STATES. INCREASED MOISTURE
WILL REMAIN AROUND THE REGION THROUGH MIDWEEK WHEN A 500 MB TROUGH
MOVES THROUGH. BEHIND THE SYSTEM...SOME SLIGHTLY DRIER AIR MAY BE
ABLE TO SNEAK IN. THIS WILL BE SHORT-LIVED AS THE NEXT FRONTAL
SYSTEM APPROACHES THE REGION BY THE WEEKEND BRINGING INCREASING
MOISTURE AHEAD OF IT. THE RAINY PATTERN WILL CONTINUE...REINFORCED
BY SLOW-MOVING FRONTAL SYSTEMS AND PLENTY OF MOISTURE. TEMPERATURES
WILL REMAIN SEASONABLE...WITH NO CRISP FALL AIR TO BE EXPECTED JUST
YET IN WEST CENTRAL AND SOUTHWEST FLORIDA.
&&
.AVIATION...
SOME MVFR/IFR CIGS MAY DEVELOP AT THE KTPA...KPIE...KLAL TOWARD
DAYBREAK SATURDAY AND COULD LINGER THROUGH THE MORNING HOURS.
SCATTERED TO NUMEROUS SHRA/TSRA WITH TEMPORARY MVFR/IFR CIGS/VSBYS
ARE EXPECTED AGAIN TODAY...AND WILL HANDLE WITH VCTS FOR NOW UNTIL
TIMING BECOMES MORE CLEAR. SHRA/TSRA SHOULD END IN THE
EVENING...WITH VFR CONDITIONS THEN EXPECTED THROUGH THE REMAINDER OF
THE NIGHT.
&&
.MARINE...
A TROUGH OF LOW PRESSURE WILL LIFT NORTH OF THE WATERS TODAY AND
REMAIN OVER NORTH FLORIDA AND THE NORTHERN GULF COAST STATES THROUGH
EARLY NEXT WEEK. A FRONTAL BOUNDARY WILL THEN SAG SOUTHWARD INTO
CENTRAL FLORIDA DURING THE MIDDLE OF THE UPCOMING WORK WEEK.
OVERALL...THE PRESSURE PATTERN WILL REMAIN FAIRLY WEAK...WITH
WINDS REMAINING AT OR BELOW 15 KNOTS AND SEAS AT OR BELOW 3 FEET.
THE MAIN HAZARD THROUGH THE PERIOD WILL BE THUNDERSTORMS WHICH
WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER WINDS AND SEAS.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL REMAIN WELL ABOVE CRITICAL LEVELS
THROUGH THE FORECAST PERIOD. PATCHY GROUND FOG WILL BE POSSIBLE
IN AREAS THAT SEE HEAVY RAINFALL...BUT NO SIGNIFICANT VISIBILITY
RESTRICTIONS ARE ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 75 90 76 / 70 50 50 50
FMY 89 75 91 75 / 70 40 70 50
GIF 89 74 91 74 / 60 30 50 40
SRQ 89 74 90 76 / 60 40 50 50
BKV 89 72 91 74 / 70 50 60 50
SPG 88 77 89 77 / 60 50 50 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR COASTAL HILLSBOROUGH-
COASTAL MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-
HARDEE-HIGHLANDS-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND PASCO-INLAND SARASOTA-PINELLAS-POLK.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...JELSEMA
LONG TERM/DECISION SUPPORT...GARCIAHazardous weather outlook, Sep 27, 3:57 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
457 AM EDT SAT SEP 27 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-280900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
457 AM EDT SAT SEP 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...PRIMARILY THIS
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND
FREQUENT LIGHTNING STRIKES.
...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THUNDERSTORMS TODAY. HEAVY
RAIN IS CAPABLE OF FLOODING OF LOW LYING AND POOR DRAINAGE AREAS
AS WELL AS THE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD
EXERCISE CAUTION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
GARCIA
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 1.88 mi E of Citrus Park
- Reported by
- CoCoRaHS
- Coordinates
- 28.082, -82.549
A CoCoRaHS observer near Citrus Park measured 10.14 inches of rain during the 4 day period.
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 1.83 mi E of Ruskin
- Reported by
- Official NWS Observations
- Coordinates
- 27.706, -82.400
Official NWS observation in Ruskin measured 8.29 inches of rain during the 4 day period.
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 2.07 mi NE of Hopewell
- Reported by
- CoCoRaHS
- Coordinates
- 27.949, -82.094
A CoCoRaHS observer south of Plant City measured 7.78 inches of rain during the 4 day period.
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 1.94 mi N of Trapnell
- Reported by
- CoCoRaHS
- Coordinates
- 27.978, -82.127
A CoCoRaHS observer south of Plant City measured 7.59 inches of rain during the 4 day period.
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 2.77 mi WSW of Chapman
- Reported by
- CoCoRaHS
- Coordinates
- 28.107, -82.513
A CoCoRaHS observer in Northdale measured 7.49 inches of rain during the 4 day period.
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 0.84 mi N of Rattlesnake
- Reported by
- CoCoRaHS
- Coordinates
- 27.892, -82.528
A CoCoRaHS observer in South Tampa measured 7.34 inches of rain during the 4 day period.
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 1.1 mi SE of Sun City Center
- Reported by
- CoCoRaHS
- Coordinates
- 27.708, -82.348
A CoCoRaHS observer in Sun City Center measured 6.37 inches of rain during the 4 day period.
Heavy Rain, Hillsborough
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 2.94 mi WNW of Durant
- Reported by
- CoCoRaHS
- Coordinates
- 27.913, -82.226
A CoCoRaHS observer southeast of Valrico measured 6.15 inches of rain during the 4 day period.
Heavy Rain, Manatee
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Manatee County, 1.79 mi NW of Palma Sola
- Reported by
- CoCoRaHS
- Coordinates
- 27.518, -82.651
A CoCoRaHS observer 5 miles west-northwest of Bradenton measured 12.13 inches of rain during the 4 day period.
Heavy Rain, Manatee
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Manatee County, 3.49 mi S of Parrish
- Reported by
- CoCoRaHS
- Coordinates
- 27.540, -82.422
A CoCoRaHS observer 4 miles south of Parrish measured 10.66 inches of rain during the 4 day period.
Heavy Rain, Manatee
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Manatee County, 0.92 mi E of Lakewood Ranch
- Reported by
- CoCoRaHS
- Coordinates
- 27.430, -82.415
A CoCoRaHS observer near Lakewood Ranch measured 8.95 inches of rain during the 4 day period.
Heavy Rain, Manatee
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Manatee County, 4.27 mi W of Duette
- Reported by
- CoCoRaHS
- Coordinates
- 27.596, -82.189
A CoCoRaHS observer 4 miles west of Duette measured 8.2 inches of rain during the 4 day period.
Heavy Rain, Pasco
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Pasco County, 1.19 mi ESE of Hudson
- Reported by
- CoCoRaHS
- Coordinates
- 28.351, -82.684
A CoCoRaHS observer near Hudson measured 5.67 inches of rain during the 4 day period.
Heavy Rain, Pinellas
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Pinellas County, 0.66 mi NNW of Gulfport
- Reported by
- CoCoRaHS
- Coordinates
- 27.758, -82.716
A CoCoRaHS observer near Gulfport measured 8.28 inches of rain during the 4 day period.
Heavy Rain, Pinellas
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Pinellas County, 1.24 mi E of South Pasadena
- Reported by
- CoCoRaHS
- Coordinates
- 27.753, -82.730
A CoCoRaHS observer south of Pasadena measured 7.82 inches of rain during the 4 day period.
Heavy Rain, Pinellas
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Pinellas County, 2.81 mi SW of Saint Petersburg Ports Site
- Reported by
- CoCoRaHS
- Coordinates
- 27.729, -82.659
A CoCoRaHS observer three miles southwest of St. Petersburg measured 6.30 inches of rain during the 4 day period.
Heavy Rain, Pinellas
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Pinellas County, 1.69 mi NE of Belmont
- Reported by
- CoCoRaHS
- Coordinates
- 27.947, -82.760
A CoCoRaHS observer south of Clearwater measured 5.9 inches of rain during the 4 day period.
Heavy Rain, Polk
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Polk County, 1.47 mi NNE of Mulberry Circle X Ar
- Reported by
- CoCoRaHS
- Coordinates
- 27.950, -82.042
A CoCoRaHS observer southwest of Lakeland measured 6.20 inches of rain during the 4 day period.
Heavy Rain, Sarasota
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Sarasota County, 1.04 mi NE of Gulf Gates Estates
- Reported by
- CoCoRaHS
- Coordinates
- 27.261, -82.489
A CoCoRaHS observer southeast of Sarasota measured 6.77 inches of rain during the 4 day period.
Heavy Rain, Manatee
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Manatee County, 1.08 mi N of Gillett
- Reported by
- CoCoRaHS
- Coordinates
- 27.596, -82.532
A CoCoRaHS observer 6 miles north northeast of Palmetto measured 6.97 inches of rain during the 4 day period.
Heavy Rain, Sarasota
- When
- September 27, 8:00 AM EST to September 30, 11:59 PM EST
- Where
- Sarasota County, 0.42 mi ENE of Gator Creek Estates
- Reported by
- CoCoRaHS
- Coordinates
- 27.262, -82.383
A CoCoRaHS observer 4 miles east-southeast of Lake Sarasota measured 11.05 inches of rain during the 4 day period.
Flood, Hillsborough
- When
- September 28, 12:00 PM EST to September 30, 11:59 PM EST
- Where
- Hillsborough County, 3.15 mi ESE of Gulf City to 3.21 mi ESE of Gulf City
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 27.675, -82.387
Flooding of several manufactured homes begins on 32nd and 33rd street in Ruskin when the gauge on the Little Manatee River at Wimauma reaches 14.5 feet. Moderate flooding continued until October 3 and the maximum crest was 14.67 ft. About 10 other homes were cutoff as roads were inundated. This area floods one to five times a year and residents move vehicles and other valuables out of the area when flooding is expected.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flood in Arizona, September 27 to 29, 2014$500,000 · EF0 · 7 events
- Damaging Winds in Arizona, September 27, 2014$185,000 · 65 kt wind · 12 events
- Flash Flooding in Texas, September 27, 2014$100,000 · 3 events
- Flash Flooding and Flooding in Arizona, September 27, 2014$50,000 · 8 events
- Flash Flooding and Hail in Arizona, September 27, 2014$26,000 · 1 in hail · 7 events
- Flash Flooding in Nevada, September 27, 2014$31,000 · 2 events
- Flash Flooding and Heavy Rain in Texas, September 27 to 28, 20146 events
- Damaging Winds in Utah, September 27, 2014$10,000 · 58 kt wind · 2 events
- Flood in Texas, September 27, 2014$500 · 1 event
- Waterspout in South Atlantic Coastal Waters, September 27, 20141 event
- Flash Flood in California, September 27, 2014$1,000 · 1 event
- Funnel Cloud in Utah, September 27, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538688, 538689, 538690, 538691, 538692, 538693, 538694, 538695, 538696, 538697, 538698, 538699, 538700, 538701, 538702, 538703, 538704, 538710, 538711, 538800, 538802, 539765.